Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 12, 2014, 3:29 AM MDT. It took effect at Apr 12, 2014, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2014, 3:29 AM MDT (09:29 UTC)
- In effect from
- Apr 12, 2014, 1:00 PM MDT
- Expired
- Apr 12, 2014, 8:17 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS75 KPIH 120929 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 329 AM MDT SAT APR 12 2014 ...SPRING SNOW STORM BRINGS WINDS TO EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN... .A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO THIS AFTERNOON AND EVENING...BRING VERY COLD AIR BEHIND IT AND BLUSTERY WEST AND NORTHWEST WIND. WINDS FROM THESE DIRECTIONS GENERALLY AFFECT THE EASTERN MAGIC VALLEY AND LOW SNAKE RIVER PLAIN FROM BLACKFOOT SOUTHWESTWARD. THUS THE IDAHO FALLS AREA WILL HAVE WEAKER WIND AND SHOULD NOT BE FACED WITH BLOWING DUST PROBLEMS. HOWEVER...LATE TONIGHT PLACES LIKE REXBURG...DRIGGS...AND ST. ANTHONY COULD SEE POCKETS OF SNOW SHOWERS ACCUMULATE AS MUCH AS AN INCH OF THE WHITE STUFF. IDZ017-021-130300- /O.NEW.KPIH.WI.Y.0014.140412T1900Z-140413T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 329 AM MDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * TIMING...GUSTY WINDS WILL DEVELOP DURING THE MORNING AND STRENGTHEN TO ABOVE ADVISORY THRESHOLDS AROUND 1 PM. WIND SHOULD PEAK AROUND 5 PM AND SLOWLY DECREASE AFTERWARDS. * WINDS...WEST TO NORTHWEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY DURING THE MID AFTERNOON TO EARLY EVENING. * LOCATIONS INCLUDE...BURLEY...AMERICAN FALLS...POCATELLO...AND BLACKFOOT. * IMPACTS...LOOSE SOIL FROM BARE AGRICULTURAL FIELDS CAN BECOME BLOWING DUST...BUT THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN NORMALLY HAVE JUST LOCALIZED POCKETS OF LOW VISIBILITY IN THE BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS...ESPECIALLY IF DRIVING MORE THAN 50 MPH...SHOULD PAY ATTENTION TO THE ROAD AHEAD. SCAN FAR IN ADVANCE AND LOOK FOR EVIDENCE OF DUST CLOUDS. BE PREPARED TO SLOW DOWN. MAKE YOURSELF MORE VISIBLE BY TURNING ON YOUR HEADLIGHTS. IF YOU PULL OVER ON THE ROAD DUE TO EXTREMELY POOR VISIBILITY...TURN THE LIGHTS OFF SO THAT OTHER DRIVERS DO NOT ASSUME YOU ARE A MOVING VEHICLE ON THE ROAD AND ATTEMPT TO FOLLOW YOU. && $$ MESSICK
1 follow-up statement
584 WWUS75 KPIH 130217 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 817 PM MDT SAT APR 12 2014 IDZ017-021-130330- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-140413T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 817 PM MDT SAT APR 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:16 AM MDT, 13 minutes earlier.
Area forecast discussion, Apr 12, 3:16 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 316 AM MDT SAT APR 12 2014 .SHORT TERM...TODAY THROUGH MON NIGHT. APPROACHING TROUGH HAS DECELERATED A LITTLE MORE AND BEST CHANCE OF PRECIPITATION OCCURS MORE IN THE EVENING AND LATE NIGHT THAN THIS AFTERNOON. LOCAL STUDY INDICATES HIGH CONFIDENCE IN A WIND ADVISORY FOR ZONES 17 AND 21. ALL THE UPPER LEVEL SUPPORT IS THERE WITH THE PROPER SYNOPTIC PATTERN. THE ONLY WEAKNESS IS THAT 700MB WIND IS ONLY 10KT TO 20KT. BUT THERE IS A STRONG NORTHWEST TO SOUTHEAST GRAIDIENT FOR THE SEA LEVEL PRESSURE PATTERN. WITH THE PERSISTENT WEST TO NORTHWEST WIND...THE STUDY INDICATES NOT MUCH CHANCE FOR ZONE 20 WHICH WOULD BE EXACERBATED BY BLOWING DUST. IN FACT WINDS ARE INDICATING A SHIFT UP THERE TO THE NORTHEAST AS THE TROUGH COMES THROUGH DUE TO ITS APPROACH FROM THE NORTH-NORTHWEST RATHER THAN FROM THE WEST. TEMPERATURES COOLER THAN YESTERDAYS VERY MILD PATTERN...AND EVEN COLDER FOR SUN AFTER THE FRONTAL PASSAGE. WINDS WILL CALM DOWN AS THE UPPER LEVEL PATTERN SHIFTS FARTHER EAST AS THE TROUGH DEPARTS. THE COLD AIR COULD PRODUCE SOME SNOW EVEN IN THE NORTHERN END OF THE SNAKE RIVER PLAIN DUE TO THE COLD NORTHERLY AIR FLOW...AS MUCH AS 1 TO 6 INCHES ABOVE 7000 FT ELEVATION. WILL ISSUE SPECIAL WEATHER STATEMENT FOR THIS EVENT SINCE IT HAS BEEN A WHILE SINCE SNOW OCCURRED THIS LOW IN ELEVATION. THE REST OF SUN AND SUN NIGHT IS A LOW CONFIDENCE FORECAST WITH SOME AREAS OF SHARP DISAGREEMENT AMONG GUIDANCE PRODUCTS IN THE NORTHERLY FLOW ALOFT PATTERN BEHIND THIS. GFS IS DEFINITELY WETTER...THE BULLS-EYE APPEARANCE OF THE PRECIPITATION PATTERN INDICATES THERE COULD BE SOME CONVECTIVE FEEDBACK PROBLEMS IN BOTH THE NAM AND GFS. HARD TO TELL AS IT WAS THIS WAY THU NIGHT AS WELL. WENT MORE WITH NAM AMOUNTS AND MOST LOCATIONS WILL WARM TO ABOVE FREEZING. DO NOT EXPECT WIND TO RETURN AND BY LATE SUN NIGHT CLEARING SKIES WILL MAKE FOR A COLD MON MORNING. AN UPPER LEVEL RIDGE RETURNS AND STRONG WARMING MEANS A 6 TO 10 DEG F WARM UP FOR MON AFTERNOON AND WARMING TREND FOR OVERNIGHT LOWS DEVELOPS MON NIGHT. MESSICK .LONG TERM...UESDAY THROUGH SATURDAY. MODELS ARE CONTINUING TO SHOW AN UPPER RIDGE PERSISTING UNTIL MID DAY TUESDAY WITH A SHORTWAVE PASSING TO THE NORTH TUESDAY EVENING. BEYOND THAT...MODELS HAVE BEEN EXTREMELY INCONSISTENT WITH EACH OTHER AND INCONSISTENT WITH THEMSELVES RUN TO RUN. THE GFS KEEPS A CLOSED LOW IN THE FORECAST FOR MID WEEK BUT ITS ORIGIN AND PATHS ARE VARYING GREATLY. THE ECMWF KEEPS US IN A FAIRLY ACTIVE WESTERLY FLOW WITH SHORTWAVES PASSING THROUGH. DUE TO MUCH UNCERTAINTY...HAVE KEPT IN AROUND CLIMO POPS FOR THE ENTIRE EXTENDED FORECAST. TEMPERATURES LOOK TO REMAIN NEAR OR ABOVE NORMAL THROUGH THE PERIOD. EP && .AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE PERIOD. WINDS WILL PICK UP ONCE AGAIN THIS AFTERNOON AND QUIET DOWN NEAR SUNSET. EP && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ017-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.